Alert archive / Indiana / Wind Chill Advisories in 2015
Wind Chill Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Feb 14, 2015, 3:49 AM EST for 33 counties in Indiana. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 3:49 AM EST (08:49 UTC)
- In effect from
- Feb 14, 2015, 7:00 PM EST
- Expired
- Feb 15, 2015, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Indianapolis, IN
All 33 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 9 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS43 KIND 140849 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 349 AM EST SAT FEB 14 2015 ...BITTERLY COLD WIND CHILLS EXPECTED THIS EVENING INTO SUNDAY MORNING... INZ021-028>031-035>049-051>057-062>065-071-072-141700- /O.NEW.KIND.WC.Y.0003.150215T0000Z-150215T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...SEYMOUR 349 AM EST SAT FEB 14 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY. * WIND CHILL VALUES: AS LOW AS -15 TO -20 DEGREES. * TIMING: WIND CHILLS WILL DROP BELOW ZERO AS EARLY AS THIS AFTERNOON...WITH THE LOWEST WIND CHILL VALUES OCCURRING THIS EVENING AND OVERNIGHT. SINGLE DIGIT WIND CHILLS BELOW ZERO MAY PERSIST INTO EARLY MONDAY ACROSS PORTIONS OF CENTRAL INDIANA. * IMPACTS: BITTERLY COLD WIND CHILLS CAN QUICKLY LEAD TO HYPOTHERMIA AND FROST BITE TO EXPOSED SKIN IF PRECAUTIONS ARE NOT TAKEN. BE CAREFUL TO LIMIT EXPOSURE OF PETS TO THE COLD AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NIELD
4 follow-up statements
834 WWUS43 KIND 142039 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 339 PM EST SAT FEB 14 2015 ...BITTERLY COLD WIND CHILLS EXPECTED THIS EVENING INTO SUNDAY MORNING... INZ021-028>031-035>049-051>057-062>065-071-072-150445- /O.CON.KIND.WC.Y.0003.150215T0000Z-150215T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...SEYMOUR 339 PM EST SAT FEB 14 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WIND CHILL VALUES: AS LOW AS -15 TO -20 DEGREES. * TIMING: WIND CHILLS WILL DROP BELOW ZERO TONIGHT...WITH THE LOWEST WIND CHILL VALUES NEAR DAYBREAK. SINGLE DIGIT WIND CHILLS BELOW ZERO MAY PERSIST INTO EARLY MONDAY ACROSS PORTIONS OF CENTRAL INDIANA. * IMPACTS: BITTERLY COLD WIND CHILLS CAN QUICKLY LEAD TO HYPOTHERMIA AND FROST BITE TO EXPOSED SKIN IF PRECAUTIONS ARE NOT TAKEN. BE CAREFUL TO LIMIT EXPOSURE OF PETS TO THE COLD AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KOCH
468 WWUS43 KIND 150233 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 933 PM EST SAT FEB 14 2015 ...BITTERLY COLD WIND CHILLS EXPECTED THROUGH SUNDAY MORNING... INZ021-028>031-035>049-051>057-062>065-071-072-151045- /O.CON.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...SEYMOUR 933 PM EST SAT FEB 14 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WIND CHILL VALUES: AS LOW AS -15 TO -20 DEGREES. * TIMING: SUBZERO WIND CHILLS ARE EXPECTED TONIGHT...WITH THE LOWEST WIND CHILL VALUES NEAR DAYBREAK. SINGLE DIGIT WIND CHILLS BELOW ZERO MAY PERSIST INTO EARLY MONDAY ACROSS PORTIONS OF CENTRAL INDIANA. * IMPACTS: BITTERLY COLD WIND CHILLS CAN QUICKLY LEAD TO HYPOTHERMIA AND FROST BITE TO EXPOSED SKIN IF PRECAUTIONS ARE NOT TAKEN. BE CAREFUL TO LIMIT EXPOSURE OF PETS TO THE COLD AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RYAN
425 WWUS43 KIND 150908 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 AM EST SUN FEB 15 2015 ...BITTERLY COLD WIND CHILLS EXPECTED THROUGH THIS MORNING... ...ACCUMULATING SNOWFALL EXPECTED ACROSS SOUTHERN PORTIONS OF CENTRAL INDIANA TONIGHT INTO MONDAY... INZ062>065-071-072-151715- /O.NEW.KIND.WW.Y.0007.150216T0000Z-150217T0000Z/ /O.CON.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/ MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...SEYMOUR 408 AM EST SUN FEB 15 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * MAIN IMPACT: ROADS MAY BECOME SLIPPERY DUE TO SNOW...TRAVEL MAY BECOME DIFFICULT. * ACCUMULATIONS: 2-4 INCHES IN THE BLOOMINGTON AND COLUMBUS AREAS...3-5 INCHES IN THE SEYMOUR AND NORTH VERNON AREAS. * TIMING: SNOWFALL WILL OVERSPREAD THE AREA AS EARLY AS SUNDAY EVENING...AND CONTINUE OVERNIGHT INTO MONDAY. * WIND CHILL VALUES: WIND CHILLS AS LOW AS -15 CAN BE EXPECTED THROUGH 10 AM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ060-061-067>070-151715- /O.NEW.KIND.WW.Y.0007.150216T0000Z-150217T0000Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- INCLUDING THE CITIES OF...VINCENNES...BEDFORD 408 AM EST SUN FEB 15 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY. * MAIN IMPACT: ROADS MAY BECOME SLIPPERY DUE TO SNOW...TRAVEL MAY BECOME DIFFICULT. * ACCUMULATIONS: 2-4 INCHES IN THE SULLIVAN AND BLOOMFIELD AREAS...3-6 INCHES IN THE VINCENNES...WASHINGTON AND BEDFORD AREAS. * TIMING: SNOWFALL WILL OVERSPREAD THE AREA BEGINNING SUNDAY EVENING...AND CONTINUE OVERNIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ021-028>031-035>049-051>057-151500- /O.CON.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 408 AM EST SUN FEB 15 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * TIMING: SUBZERO WIND CHILLS ARE EXPECTED...WITH THE LOWEST WIND CHILL VALUES OF NEAR -15 NEAR DAYBREAK. SINGLE DIGIT WIND CHILLS BELOW ZERO MAY PERSIST INTO EARLY MONDAY ACROSS PORTIONS OF CENTRAL INDIANA. * IMPACTS: BITTERLY COLD WIND CHILLS CAN QUICKLY LEAD TO HYPOTHERMIA AND FROST BITE TO EXPOSED SKIN IF PRECAUTIONS ARE NOT TAKEN. BE CAREFUL TO LIMIT EXPOSURE OF PETS TO THE COLD AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NIELD
525 WWUS43 KIND 151454 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 954 AM EST SUN FEB 15 2015 ...ACCUMULATING SNOWFALL EXPECTED ACROSS SOUTHERN PORTIONS OF CENTRAL INDIANA TONIGHT INTO MONDAY... INZ062>065-071-072-152300- /O.EXP.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/ /O.CON.KIND.WW.Y.0007.150216T0000Z-150217T0000Z/ MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...SEYMOUR 954 AM EST SUN FEB 15 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY. * MAIN IMPACT: ROADS MAY BECOME SLIPPERY DUE TO SNOW...TRAVEL MAY BECOME DIFFICULT. * ACCUMULATIONS: 2-4 INCHES IN THE BLOOMINGTON AND COLUMBUS AREAS...3-5 INCHES IN THE SEYMOUR AND NORTH VERNON AREAS. * TIMING: SNOWFALL WILL OVERSPREAD THE AREA AS EARLY AS THIS EVENING...AND CONTINUE OVERNIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ021-028>031-035>049-051>057-151600- /O.EXP.KIND.WC.Y.0003.000000T0000Z-150215T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 954 AM EST SUN FEB 15 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. && $$ INZ060-061-067>070-152300- /O.CON.KIND.WW.Y.0007.150216T0000Z-150217T0000Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- INCLUDING THE CITIES OF...VINCENNES...BEDFORD 954 AM EST SUN FEB 15 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY. * MAIN IMPACT: ROADS MAY BECOME SLIPPERY DUE TO SNOW...TRAVEL MAY BECOME DIFFICULT. * ACCUMULATIONS: 2-4 INCHES IN THE SULLIVAN AND BLOOMFIELD AREAS...3-6 INCHES IN THE VINCENNES...WASHINGTON AND BEDFORD AREAS. * TIMING: SNOWFALL WILL OVERSPREAD THE AREA BEGINNING THIS EVENING...AND CONTINUE OVERNIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 3:34 AM EST, 15 minutes earlier.
Area forecast discussion, Feb 14, 3:34 AM EST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 AM EST SAT FEB 14 2015 .UPDATE... AVIATION SECTIONS UPDATED. && .SYNOPSIS... ISSUED AT 300 PM EST FRI FEB 13 2015 THE COLD WILL CONTINUE OVER THE NEXT WEEK AS A COUPLE MORE ARCTIC SYSTEMS PLUNGE SOUTHEAST ACROSS THE AREA. MUCH OF THE PERIOD SHOULD BE DRY. AN EXCEPTION WILL BE SATURDAY AND SATURDAY NIGHT WHEN MINOR SNOW ACCUMULATION IS POSSIBLE ESPECIALLY ACROSS NORTHEASTERN PARTS OF CENTRAL INDIANA. IT WILL ALSO BE WINDY SATURDAY AFTERNOON AND EVENING IN THE WAKE OF THE FIRST ARCTIC FRONT. && .NEAR TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 1010 PM EST FRI FEB 13 2015 CLOUDS HAVE EXPANDED ACROSS MUCH OF THE OHIO VALLEY THIS EVENING AHEAD OF A STRONG ARCTIC BOUNDARY MOVING QUICKLY THROUGH THE UPPER MIDWEST AND WESTERN GREAT LAKES. TEMPS REMAINED IN THE MID AND UPPER 20S AS OF 03Z. MUCH OF THE REST OF THE NIGHT WILL BE QUIET ACROSS CENTRAL INDIANA...BUT THE ARRIVAL OF THE BOUNDARY OVER NORTHERN PORTIONS OF THE FORECAST AREA PRIOR TO DAYBREAK REMAINS THE PRIMARY FOCUS OVERNIGHT. RAP/HRRR/WRF GUIDANCE ALL BRING THE FRONT INTO THE NORTHERN WABASH VALLEY BY 10-11Z...PROGRESSING SOUTH RAPIDLY ACROSS THE REST OF THE FORECAST AREA SATURDAY MORNING. POTENTIAL FOR SCATTERED SNOW SHOWERS IN THE 1-2 HOURS PRIOR TO DAYBREAK OVER NORTHERN COUNTIES AS THE FRONT APPROACHES AND PASSES AND WILL MAINTAIN CHANCE POPS IN THESE AREAS. THESE SNOW SHOWERS WILL HAVE THE POTENTIAL TO PRODUCE RAPID DROPS IN VISIBILITY AND MAKE TRAVEL MORE DIFFICULT SATURDAY MORNING. WINDS WILL STEADILY INCREASE OVERNIGHT...WITH GUSTS IN EXCESS OF 25MPH ONCE THE FRONT PASSES. BUMPED LOW TEMPS UP A COUPLE DEGREES ACROSS MUCH OF THE AREA WITH CLOUDS MORE PREVALENT THAN ORIGINALLY ANTICIPATED. EXPECT MOST LOCALES FALLING INTO THE LOWER AND MIDDLE 20S...WITH TEMPS TUMBLING SATURDAY BEHIND THE FRONT. ZONE AND GRID UPDATES OUT...PREVIOUS DISCUSSION FOLLOWS. THE MAIN FOCUS FOR THE NEAR TERM WILL BE ON POPS AND SNOW AMOUNTS. GOOD CLUSTERING OF THE 12Z DETERMINISTIC MODELS AND MEAN ENSEMBLES...SO WILL USE A BLEND WHICH SUGGESTS UPPER LOW CURRENTLY OVER NORTHEASTERN SASKATCHEWAN WILL MOVE TO JUST NORTHEAST OF SAULT STE. MARIE ONTARIO BY 12Z SATURDAY AND TO NEAR TORONTO BY 00Z SUNDAY. AN ASSOCIATED TROUGH WILL EXTEND FROM THE LOW SOUTHWESTWARD ACROSS NORTHERN WISCONSIN AND CENTRAL MINNESOTA AT 12Z SATURDAY. THIS TROUGH WILL PIVOT QUICKLY EAST ACROSS CENTRAL INDIANA FROM 12Z-18Z SATURDAY ALLOWING AN ARCTIC FRONT TO PLUNGE SOUTHEAST ACROSS THE AREA DURING THE MORNING AND EARLY AFTERNOON. DECENT FRONTOGENESIS AND DEEP MOISTURE WILL BE ALONG AND AHEAD OF THE ARCTIC FRONT AND SHOULD ALLOW FOR A BRIEF PERIOD OF MODERATE SNOW TO SPREAD SOUTH ACROSS THE FORECAST AREA STARTING NEAR 12Z IN THE NORTH AND ENDING AROUND 18Z OR SO IN THE SOUTH. IN ADDITION...STRONG NORTHWESTERLY BOUNDARY LAYER WINDS OFF LAKE MICHIGAN SHOULD ALLOW FOR SOME LAKE EFFECT SNOW ACROSS OUR NORTHEASTERN COUNTIES. COULD SEE AN INCH OR MORE THERE BY SATURDAY NIGHT WITH LESSER AMOUNTS TO THE SOUTHWEST. WENT WITH SMALL POPS NORTH OVERNIGHT AND LIKELY POPS NORTHEAST TAPERING OFF TO CHANCE POPS SOUTHWEST TOMORROW. MEANWHILE...IT WILL BE WINDY BEHIND THE FRONT WITH BUFKIT SUGGESTING SURFACE WINDS TO NEAR 25 KNOTS AND GUSTS TO NEAR 35KNOTS SATURDAY AFTERNOON. THE WINDS COMBINED WITH THE ARCTIC AIR WILL PRODUCE WIND BELOW ZERO WIND CHILLS OVER THE AREA SATURDAY AFTERNOON THROUGH SUNDAY MORNING. AREAS NEAR AND NORTH OF INTERSTATE 70 COULD SEE IT REACH WIND CHILL ADVISORY CRITERIA WHICH GOES FROM 15 TO 24 BELOW ZERO. FOR NOW WILL PUT THIS IN A SPECIAL WEATHER STATEMENT AND THEN RE-EVALUATE TONIGHT. THE WINDS AND SNOW COULD ALSO REDUCE THE VISIBILITY AT TIMES ON SATURDAY AND SATURDAY NIGHT. WENT WITH SIMILAR 12Z MOS TEMPERATURES ON SATURDAY WITH THE MERCURY TO DROP IN THE AFTERNOON. FINALLY...WENT ON THE NOT AS COLD 12Z GFS SIDE ON SATURDAY NIGHT WITH LINGERING BOUNDARY LAYER MOISTURE SUGGESTING CLOUDS WILL HANG AROUND. && .SHORT TERM /SUNDAY THROUGH MONDAY/... ISSUED AT 300 PM EST FRI FEB 13 2015 MAIN FOCUS FOR THE SHORT TERM WILL BE ON SUNDAY MORNING TEMPERATURES AND WIND CHILLS ALONG WITH SNOW CHANCES SUNDAY NIGHT. ARCTIC HIGH PRESSURE TO SETTLE OVER THE AREA THROUGH THE PERIOD. HOWEVER...PREFERRED 12Z ECMWF HAS AN INVERTED SURFACE TROUGH FROM ACROSS THE MISSISSIPPI VALLEY AND AN UPPER WAVE APPROACHING THE OHIO VALLEY IN THE FAST NORTHWEST FLOW ON THE FRONT SIDE OF THE STAGNANT WEST COAST RIDGE. THIS COULD ALLOW FOR SOME SNOW TO SINK INTO OUR SOUTHWESTERN COUNTIES SUNDAY NIGHT. OTHERWISE...THE COLD WILL CONTINUE...ONLY SLIGHTLY MODERATING THROUGH MONDAY. NORTHERN COUNTIES WILL NOT SEE A WIND CHILL ON THE POSITIVE SIDE UNTIL LATE MONDAY MORNING. SHOULD SEE A DECENT AMOUNT OF CLOUD COVER THROUGH THE PERIOD WHICH FAVORS THE NOT AS COLD GFS MOS REGARDING TEMPERATURES. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 228 AM EST SAT FEB 14 2015 LITTLE CHANGE IN THE ECMWF AND GFS DURING THIS RUN. BROAD TROUGHING WILL BE IN PLACE ALOFT ACROSS THE EASTERN UNITED STATES...ALLOWING FOR A CONTINUOUS SPILL OF COLD...ARCTIC...DRY CONTINENTAL AIR INTO THE OHIO VALLEY AND GREAT LAKES. MEANWHILE SURFACE HIGH PRESSURE LOOKS TO REMAIN IN PLACE OVER THE MIDDLE MISSISSIPPI RIVER VALLEY...ALLOWING FOR A NEARLY CONTINUOUS FLOW OF COLD NORTH TO NORTHWEST WINDS. BELOW NORMAL TEMPS AND ALONG WITH DRY WEATHER IS EXPECTED THROUGH THE PERIOD. && .AVIATION /DISCUSSION FOR THE 140900Z IND TAF UPDATE/... ONGOING TAF IN GOOD SHAPE. MVFR CIGS OVER ILLINOIS AND MW INDIANA LOOK ON TRACK TO ARRIVE IN THE NEXT 2-3 HOURS AHEAD OF THE COLD FRONT. LITTLE TO NO CHANGES NEEDED AT THIS TIME. PREVIOUS DISCUSSION BELOW /DISCUSSION FOR THE 140600Z TAFS/... ISSUED AT 1132 PM EST FRI FEB 13 2015 CEILINGS GENERALLY 040-050 EXPECTED TO DROP INTO THE MVFR CATEGORY FROM NORTHWEST TO SOUTHEAST AFTER 140800Z AS CEILINGS AROUND 025 CURRENTLY PUSHING INTO NORTHERN ILLINOIS MOVE INTO THE AREA. UPPER TROUGH CURRENTLY DROPPING INTO THE NORTHERN MIDWEST EXPECTED TO PASS OVER THE LOCAL AREA AFTER SUNRISE SATURDAY. NARROW BUT RATHER STRONG AREA OF FORCING LOOKS TO ACCOMPANY THE WAVE...SO EXPECTING SNOW SHOWERS TO BEGIN AFFECTING THE TAF SITES BY MID MORNING SATURDAY. APPEARS IFR VISIBILITY RESTRICTIONS WILL BE LIKELY IN THE HEAVIER SHOWERS. SNOW SHOWERS WILL PROBABLY CONTINUE INTO THE AFTERNOON HOURS AS NEAR DRY ADIABATIC LOW LEVEL LAPSE RATES DEVELOP UNDER STRONG COLD ADVECTION...HOWEVER THE POTENTIAL FOR IFR RESTRICTIONS SHOULD DIMINISH BY AFTERNOON AS UPPER WAVE MOVES OFF. SURFACE WINDS GENERALLY 220-240 DEGREES AT 9-13 KTS OVERNIGHT EXPECTED TO GRADUALLY VEER AROUND TO 280-300 DEGREES AFTER SUNRISE. SHOULD START TO SEE SOME SURFACE GUSTS AROUND 25 KTS BY THAT TIME...WITH THE POTENTIAL FOR GUSTS AROUND 35 KTS BY MIDDAY. && .IND WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY FOR INZ021-028>031-035>049-051>057-062>065-071-072. && SYNOPSIS...MK NEAR TERM...MK/RYAN SHORT TERM...MK LONG TERM....PUMA AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 13, 10:14 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1014 PM EST FRI FEB 13 2015 INZ051>057-060>065-067>072-141000- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 1014 PM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: CLOUD COVER WILL INCREASE AHEAD OF THE NEXT LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: SCATTERED TO NUMEROUS SNOW SHOWERS AND STRONG GUSTY WINDS...ALONG WITH FALLING TEMPERATURES...ARE EXPECTED SATURDAY. VERY COLD CONDITIONS WILL CONTINUE SATURDAY NIGHT INTO EARLY SUNDAY WITH WIND CHILL VALUES ACROSS THE AREA RANGING FROM ZERO TO 10 BELOW ZERO. THE VISIBILITY WILL ALSO BE POOR IN SNOW SHOWERS. DISCUSSION: YET ANOTHER ARCTIC FRONT WILL TRACK THROUGH THE OHIO VALLEY THIS WEEKEND BRINGING A RENEWED BLAST OF BITTERLY COLD AIR AND THE POTENTIAL FOR MINOR SNOWFALL ACCUMULATIONS SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL ACCUMULATIONS SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-141000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 1014 PM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SNOW SHOWERS MAY MOVE INTO THE AREA TOWARD DAYBREAK. HAZARDS: SNOW. BRIEFLY REDUCED VISIBILITIES. TIMING: AFTER 4 AM. DISCUSSION: AN ARCTIC COLD FRONT WILL APPROACH THE AREA LATE TONIGHT...WITH SNOW SHOWERS POSSIBLE ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: SCATTERED TO NUMEROUS SNOW SHOWERS AND STRONG GUSTY WINDS...ALONG WITH FALLING TEMPERATURES...ARE EXPECTED SATURDAY. VERY COLD CONDITIONS WILL CONTINUE SATURDAY NIGHT INTO EARLY SUNDAY WITH WIND CHILL VALUES ACROSS THE AREA RANGING FROM 10 TO 20 DEGREES BELOW ZERO. THE VISIBILITY WILL ALSO BE POOR IN SNOW SHOWERS. DISCUSSION: YET ANOTHER ARCTIC FRONT WILL TRACK THROUGH THE OHIO VALLEY THIS WEEKEND BRINGING A RENEWED BLAST OF BITTERLY COLD AIR AND THE POTENTIAL FOR MINOR SNOWFALL ACCUMULATIONS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL ACCUMULATIONS SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:54 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 7 hr |
Nearby
Wind Chill Advisories in Indiana, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.